Alert archive / Michigan / Special Marine Warnings in 2007

Special Marine Warning 21, NWS Detroit, MI

June 27, 2007

NWS Detroit, MI issued this special marine warning at Jun 27, 2007, 12:39 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2007, 12:39 PM EDT (16:39 UTC)
Expired
Jun 27, 2007, 1:45 PM EDT
In force
66 min
Issued by
NWS Detroit, MI
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this special marine warning went out at Jun 27, 11:12 AM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 27, 11:12 AM EDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1112 AM EDT WED JUN 27 2007

.UPDATE...

PRE-FRONTAL SCATTERED (TO MAYBE NUMEROUS) ACTIVITY OVER SOUTHWEST
LOWER MICHIGAN EXPECTED TO MOVE THROUGH SOUTHEAST MICHIGAN 15-18Z.
AFT 18Z...THERE MAY NOT BE MUCH ACTIVITY (EXCEPT RIGHT ALONG THE
SURFACE COLD FRONT)....AS NEGATIVE UPPER LEVEL IPV ADVECTION MOVES
IN. WITH THE RELATIVELY WARM MID LEVELS (500 MB OF -8 C)/WEAK MID
LEVEL LAPSE RATES AND SKINNY 0-1 KM CAPES OF 1000 J/KG OR
LESS...NO SEVERE WEATHER IS EXPECTED WITH MARGINAL WIND FIELDS
(0-6 KM BULK SHEAR LESS THAN 15 KNOTS) THROUGH 00Z. TEMPS
CURRENTLY IN THE LOW TO MID 80S...AND WOULD EXPECT ANOTHER 5
DEGREE RISE FOR THE PRECIPITATION FREE LOCATIONS...WITH MOST
LOCATIONS CLIMBING INTO THE UPPER 80S FOR MAXES.

MAINTAINED THE LIKELY POPS THIS EVENING AS THE ACTUAL COLD FRONT
DROPS SOUTH THROUGH SOUTHEAST MICHIGAN...BUT WILL LOOK AT THE
TRENDS THIS AFTERNOON...AS THE FRONT IS EXPECTED TO BECOME MORE
PARALLEL TO THE MEAN FLOW (W-E) ORIENTED OVER LOWER MICHIGAN.
SUSPECT THE MAJORITY OF THE ACTIVITY EARLY THIS EVENING WILL BE
OVER NORTHERN ILLINOIS/INDIANA WHERE BETTER INSTABILITY AND SOME
UPPER LEVEL SUPPORT IS OBSERVED.

&&

.PREV DISCUSSION...ISSUED 750 AM EDT WED JUN 27 2007

SHORT TERM...TODAY
EARLY THIS MORNING A SURFACE LOW WAS NORTH OF LAKE SUPERIOR WITH
ITS ACCOMPANYING COLD FRONT STRETCHING SOUTH SOUTHWEST THROUGH
WISCONSIN.  THE SURFACE LOW WILL CONTINUE EAST TODAY WITH THE COLD
FRONT SLOWING DOWN AND BECOMING MORE EAST WEST ORIENTATED AS IT
MOVES ACROSS SOUTHERN LOWER MICHIGAN AWAY FROM THE RATHER WEAK
NORTHERN JET STREAM.  THE FRONT WILL ENTER THE SAGINAW VALLEY AND
THUMB REGION LATE AFTERNOON.   THERE IS LITTLE IN THE WAY OF
DYNAMICS TODAY OTHER THEN SURFACE CONVERGENCE WITH THE FRONT AS
WINDS AND WIND SHEAR QUITE WEAK ALL THE WAY TO JET LEVEL.  MODELS
AND WATER VAPOR IMAGERY SHOW GENERALLY WEAK AND DIFFUSE VORT MAXES
EMBEDDED IN 500MB FLOW.   A BIT DEEPER MOISTURE IS ADVECTING INTO
SOUTHEAST LOWER MICHIGAN WITH K INDICES REACHING LOW 30S ALONG WITH
CAPES AROUND 2K JOULES AND LIS TO ABOUT MINUS 7.  HOWEVER...
SOUNDINGS CONTINUE TO SHOW TALL BUT SKINNY CAPES WITH LOW LEVEL
CAPPING THROUGH EARLY AFTERNOON.

WILL GO WITH JUST A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS
MORNING WITH BEST PROBABILITIES BEING FAR NORTH CLOSER TO THE APPROACHING
FRONT AND CLOSER TO THE OHIO BORDER AS WATER VAPOR SHOWS A WEAK VORT
OVER NORTH CENTRAL INDIANA DRIFTING TOWARD THE OHIO BORDER.  SHOWERS
AND THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE AFTERNOON AND
EVENING WITH DAYTIME HEATING AND APPROACHING FRONT.  DO NOT EXPECT
SEVERE WEATHER TODAY BUT WITH LIGHT WIND PROFILE AND DEEPER
MOISTURE...THUNDERSTORMS SHOULD BE PULSY SLOW MOVING AND WILL LIKELY
PRODUCE SOME GOOD HEAVY DOWNPOURS. UNFORTUNATELY NOT EVERYONE WILL
RECEIVE A GOOD GARDEN/LAWN WATERING DOWNPOUR.

WITH A BIT MORE MOISTURE AND CLOUD COVER...MOST AREAS SHOULD SEE
HIGHS IN THE UPPER 80S.

LONG TERM...TONIGHT THROUGH TUESDAY

COLD FRONT WILL MOVE THROUGH CENTRAL MICHIGAN THIS EVENING THEN
CONTINUE SOUTHWARD ACROSS SOUTHEAST MICHIGAN AND THROUGH ALL BUT
LENAWEE AND MONROE COUNTIES BY 800 AM. FRONT WILL THEN CONTINUE
SOUTHWARD ACROSS THE OHIO BORDER DURING THE DAY ON THURSDAY.

BEST COVERAGE OF THUNDERSTORMS SHOULD BE THIS EVENING JUST AHEAD OF
THE SURFACE FRONT. THIS WILL INITIALLY BE OVER THE TRI-CITIES AND
THUMB AREA DURING THE EARLY EVENING...THEN CONTINUE SOUTHWARD
THROUGH FLINT...AND DOWN INTO LIVINGSTON...OAKLAND...AND MACOMB
COUNTIES BY ABOUT 1100 PM. MODELS ARE INDICATING WE WILL THEN SEE A
LULL AS WE LOSE HEATING BEFORE STORMS START TO RE-FIRE ALONG THE
FRONT LATE THURSDAY MORNING OVER EXTREME SOUTHEAST MICHIGAN AND
OHIO. STORMS THIS EVENING WILL PROBABLY BE A LITTLE STRONG...BUT FEW
IF ANY SHOULD REACH SEVERE LIMITS. HELPING DEVELOPMENT...WE WILL
HAVE THE RIGHT ENTRANCE REGION OF A JET STREAK RIDING OVER THE
FRONT...ENERGY FROM A SHEARED OUT SHORTWAVE OVER TEXAS MOVING INTO
THE REGION...AND SB CAPES OF 1500-2000 J/KG. HOWEVER...CAPE PROFILES
OFF MODEL SOUNDINGS DO NOT LOOK FAVORABLE FOR THE DEVELOPMENT OF
STRONG UPDRAFTS AND SHEAR BECOMES LESS FAVORABLE AFTER
00Z...HINDERING STORM ORGANIZATION. -20 LEVELS OF 25000 FT WILL ALSO
LIMIT HAIL POTENTIAL. MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAINFALL...WITH MODELS SHOWING PW SURGING TO BETWEEN 1.5 AND 1.75
JUST AHEAD OF THE FRONT. MOVEMENT WILL ALSO BE FAIRLY SLOW. STORMS
WILL END AND SKIES WILL CLEAR RAPIDLY BEHIND THE FRONT...WITH
ACTIVITY FINALLY ENDING OVER EXTREME SOUTHEAST MICHIGAN BY
TOMORROW AFTERNOON.

STRONG CANADIAN SURFACE HIGH TO SETTLE IN OVER THE WESTERN GREAT
LAKES BY THURSDAY NIGHT AS AN OMEGA BLOCK BUILDS OVER THE NORTHERN
HALF OF NORTH AMERICA. FORECAST AREA WILL GENERALLY BE UNDER
NORTHERLY FLOW AND SURFACE HIGH PRESSURE UNTIL AT LEAST SUNDAY WHEN
THE OMEGA BLOCK IS FORECAST TO BEGIN TO SHIFT EAST AND BREAK DOWN.
SHORTWAVE MOVING THROUGH ONTARIO WILL PUSH A REINFORCING SHOT OF
COLD AIR THROUGH ON SATURDAY. WHILE WE WILL PROBABLY SEE A CLOUD
DECK DEVELOP AHEAD OF THIS WEAK FRONT...AIRMASS LOOKS TOO DRY AND
FORCING LOOKS TOO WEAK FOR PRECIPITATION. MODELS ARE STARTING TO
BECOME MORE CONSISTENT WITH A WARM FRONT LIFTING THROUGH MONDAY
NIGHT/TUESDAY MORNING AHEAD OF THE NEXT LOW PRESSURE SYSTEM MOVING
EASTWARD OUT OF THE PLAINS. HPC GRIDS REMAIN DRY...AND WITH OMEGA
BLOCK FORECAST TO PRECEDE THE SYSTEM...WILL KEEP GOING DRY FORECAST
FOR NOW AND KEEP AN EYE ON IT.

MARINE...

A COLD FRONT WILL MOVE ACROSS NORTHERN LAKE HURON THIS MORNING AND
THEN SLOW UP AS IT CROSSES SOUTHERN LAKE HURON THIS AFTERNOON. THE
FRONT WILL THEN PUSH SOUTH OF LAKE ERIE BY THURSDAY AFTERNOON.
SHOWERS AND THUNDERSTORMS ARE LIKELY WITH THE FRONT BUT SEVERE
WEATHER IS NOT EXPECTED.  LARGE HIGH PRESSURE WILL BUILD IN BEHIND
THE FRONT AND BRING FAIR BUT BELOW NORMAL TEMPERATURES ON A
NORTHERLY FLOW THROUGH THE WEEKEND.

SMALL CRAFT ADVISORIES ARE NOT ANTICIPATED TONIGHT AS NORTHERLY
WINDS LOOK LIKE THEY WILL STAY JUST BELOW CRITERIA...AND ONLY
GENERATE WAVE HEIGHTS OF BETWEEN 2 AND 4 FEET.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......SF
AVIATION.....DRC
SHORT TERM...DRC
LONG TERM....OROW
MARINE.......DRC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 27, 10:25 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 AM EDT WED JUN 27 2007

MIZ047>049-053>055-060>062-281430-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS ALONG AND NORTH OF
I-69.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT
SLIDES THROUGH THE AREA. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...BUT THE MOST INTENSE STORMS WILL PRODUCE WIND GUSTS TO 45
MPH ALONG WITH HEAVY DOWNPOURS WHICH WILL ALLOW WATER TO POND ON
ROADWAYS. STORM MOTION WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

MIZ063-068>070-075-076-082-083-281430-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS SOUTH OF I-69.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS AFTERNOON WITH
SCATTERED THUNDERSTORMS EXPECTED THIS EVENING AND TONIGHT AS A
COLD FRONT MOVES INTO THE AREA.

THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT THE MOST INTENSE
STORMS WILL PRODUCE WIND GUSTS TO 45 MPH ALONG WITH HEAVY
DOWNPOURS WHICH WILL ALLOW WATER TO POND ON ROADWAYS. STORM MOTION
WILL BE EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY NEAR THE OHIO BORER ON
THURSDAY...AS THE COLD FRONT EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-281430-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI-
LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI-
1025 AM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN
WATERS OF LAKE ERIE AND LAKE HURON.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EVENING HOURS AS A COLD FRONT
SLIDES THROUGH THE AREA. THE THUNDERSTORM CHANCE WILL BE OVER
NORTH OF PORT HURON TONIGHT...WITH A CONTINUED CHANCE SOUTH.
NONE OF THE STORMS ARE EXPECTED TO BE SEVERE...BUT THE MOST INTENSE
STORMS WILL PRODUCE WIND GUSTS TO 35 KNOTS. STORM MOTION WILL BE
EAST TO SOUTHEAST AT 15 TO 20 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER LAKE ST CLAIR AND THE
MICHIGAN WATERS OF LAKE ERIE ON THURSDAY...AS THE COLD FRONT
EXITS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT BE ANTICIPATED TODAY AND TONIGHT.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:11 PM EDTSpecial Marine WarningDTX64 min
Jun 27, 1:30 PM EDTSevere Thunderstorm WarningDTXLapeer39 min
Jun 27, 1:47 PM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne73 min
Jun 27, 2:07 PM EDTSpecial Marine WarningDTX61 min
Jun 27, 2:19 PM EDTSevere Thunderstorm WarningDTXMidland42 min
Jun 27, 3:08 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw82 min
Jun 27, 3:38 PM EDTSpecial Marine WarningDTX68 min
Jun 27, 4:39 PM EDTSpecial Marine WarningDTX66 min
Jun 27, 4:59 PM EDTSpecial Marine WarningDTX46 min
Jun 27, 5:17 PM EDTSevere Thunderstorm WarningDTXBay58 min
Jun 27, 5:51 PM EDTSevere Thunderstorm WarningDTXSaginaw69 min
Jun 27, 6:05 PM EDTSevere Thunderstorm WarningDTXMonroe25 min
Jun 27, 6:09 PM EDTSpecial Marine WarningDTX52 min
Jun 27, 6:27 PM EDTSevere Thunderstorm WarningDTXGenesee78 min

Nearby

Special Marine Warnings in Michigan, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.